Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kyle12345

Bactrim and Differin today

Recommended Posts

was put on bactrim today along with differin.

i think my dosage is rather high??

2x400mg 2 times daily

thats four pills of 400mg daily.

please comment on that.

im scared and wiery at the moment of all the bactrim allergys and side effects i have read. can anyone reassure me of these or is that just how it is?

im on one months supply then go back and see the Dr.

im gonna look out for rashes, headaches etc i may also call the pharmacy to speak to a drug proffessional about the drugs.

the Dr didnt really comment on the dangerous drugs at all.

please comment

Share this post


Link to post
Share on other sites

Hey, I was freaked when I heard that Bactrim had side effects, as I had taken a lot of it and never had any problems, except when I don't take acidophilus with it. I dunno if guys have that yeast prob with antibiotics, maybe someone, your dr. would know. But to the point, I took it a few time for 2-3 weeks as a kid with a UTI, and then once for about 3 months for skin. I've never had any problems with it, other than yeast infections when I don't take acidophilus with bactrim. But yes, if you get a rash, or have any side effects call your dr.

I just decided to try again and my derm started my on bactrim twice a day, and differin too. (I'm scared of the Differin.) Mine don't have the dose written on the bottle, just SMZ-TMP DS, sub'd for Bactrim DS-- DS means double strength, and I take it twice a day. Maybe that helps a bit...

Share this post


Link to post
Share on other sites

Kyle, why'd you ask for Bactrim (you mentioned you were going to in another post) if you're worried about it? I'm just wondering, because there are some less iffy antibiotics out there. Bactrim is a sulfa drug, and many people are allergic, but you won't know until you try it. Don't worry about that much, because it will start as a rash. If you do notice the rash, DO stop taking the Bactrim, because it will get worse after that.

Also to make sure: you can become hypersensitive to sulfas at any time in the future, so just make sure you pay attention to the rash issue. So long as you do that, you should be fine.

Your dosage is fine for the acne treatment; don't worry, okay? Just, again: watch for a rash/lots of itching all over. All you have to do at that point is stop taking it and contact your doc to find out what to do next.

:o)

Share this post


Link to post
Share on other sites

I've been taking Septra (same as Bactrim) for about 7 weeks and have had no side effects. Its the only antibiotic thats worked for me. I noticed improvement right away and my face has pretty much been clear for the last couple of weeks. I also use Tazorac and BP 5%. Like others said, if you notice a rash (I kept checking my skin the 1st couple of weeks) stop immediately and go to the dr. There is a risk of serious side effects but my derm said its low and uncommon, they just have to warn you because the risk is there, just like with any other drug you take. For me....its worth the risk. Good luck!

Share this post


Link to post
Share on other sites
Kyle, why'd you ask for Bactrim  (you mentioned you were going to in another post) if you're worried about it?  I'm just wondering, because there are some less iffy antibiotics out there.  Bactrim is a sulfa drug, and many people are allergic, but you won't know until you try it.  Don't worry about that much, because it will start as a rash.  If you do notice the rash, DO stop taking the Bactrim, because it will get worse after that.

Also to make sure:  you can become hypersensitive to sulfas at any time in the future, so just make sure you pay attention to the rash issue.  So long as you do that, you should be fine.

Your dosage is fine for the acne treatment; don't worry, okay?  Just, again:  watch for a rash/lots of itching all over.  All you have to do at that point is stop taking it and contact your doc to find out what to do next.

:o)

Share this post


Link to post
Share on other sites

Hey.

I just got off of Bactrim yesterday. I developed a bad rash, headaches, and a fever after about 11 days of using it. It was a terrible experience for me. I hope you have better luck with it. My doctor decided to put me on accutane.

Share this post


Link to post
Share on other sites

hi i was scratching my leg earlier looked down and had red blood dots under the skin only taken it two days so far, might be a rash from that or maybe just nothing ill keep it up and see how things go

Share this post


Link to post
Share on other sites

Kyle, it could be unrelated. Usually, the skin rash-type allergy is more generalized. So long as it's not a large area of skin (like your whole back or something), I don't think it's the sign of systemic allergy. Just keep an eye on it, though, and keep us posted!

:o)

Share this post


Link to post
Share on other sites

I'm on Bactrim DS twice daily for my facial acne, but I've developed a rash type thing on my arms. Should I stop taking it? It's helped my face wonderfully. This rash is similar to the one I had back when I first started Retin-A Micro back in June. Same place and everything. Maybe I'm allergic to something else? I really don't want to stop taking it because it coupled with Retin-A Micro is the only thing that's helped me stay clear.

Share this post


Link to post
Share on other sites
I'm on Bactrim DS twice daily for my facial acne, but I've developed a rash type thing on my arms. Should I stop taking it? It's helped my face wonderfully. This rash is similar to the one I had back when I first started Retin-A Micro back in June. Same place and everything. Maybe I'm allergic to something else? I really don't want to stop taking it because it coupled with Retin-A Micro is the only thing that's helped me stay clear.

Share this post


Link to post
Share on other sites

Korey, make a simple call to the doctor's office. Tell them what you told us, and ask if the doctor thinks you should stop taking it. They'll tell you what to do and likely ask you to come in so they can see it.

Share this post


Link to post
Share on other sites
I'd say yes. You are probably allergic to the sulfa. That is what I was allergic to supposedly. Also, that is exactly where my rash started...the arms. It got worse too. My derm immediately took me off of it. And yes, it was working quite well for me too.

Oh, are you experiencing any headaches or fevers?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×